News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Pediatrics Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Pediatrics Answers List

Forum Name: Pediatric Topics

Question: allergy to ibuprofen


 selfmom2 - Wed Jan 05, 2005 9:41 am

:?: :? I am wondering how likely it is to develop an allergy to ibuprofen, my daughter who is almost 9 takes ibuprofen when ever she needs it for headache, fever, etc. Never has had a problem with it. The other day she had a stomache virus and was getting over it and got a headache, so like normally I gave her one ibuprofen of 200mg.(store brand) and within 30-45 minutes her arms started itching alot and had alot of heat in them, that was unusual so I started watching her closely and in about 10-15 min, her arms started looking like maybe a rash, and she had a fever of a 100.5, so i called the doc. and she said " maybe poison oak, or ivy, so to give her a benadryl. So i did and in about 5 min. it looked like raised skin that was white surronded by red,( probley hives). Well, then in about 30 min. they got much better and went away. this was only on her arms, she said she had some other itching on her legs, and lower back, but it did not turn into anything. Could this actually be an allergy to ibprofen now, because she had taken ibuprofen just 3 days before this and didnt have any problems, or could this have come from her having a stomache virus and taking ibuprofen triggered something, or something she may have ate in combination with ibuprofen and that triggered something. She did not eat anything differernt that day, and i didnt think about telling the doc on the phone that she had ibuprofen. i have called her doc since and am waiting on her to call back. just wanted extra info on this. oh and there are no allergies to this in either family to my knowledge.
 Dr. Heba Ismail - Wed Jan 05, 2005 1:24 pm

Dear selfmom2,
It has been documented that ibuprofen could cause a rash in some. Please report this to your dotor so she can document this in your daughter's file.
 selfmom2 - Wed Jan 05, 2005 1:34 pm

i have already done that, just wanted other input on this
 Dr. Heba Ismail - Fri Jan 07, 2005 12:22 pm

Dear selfmom2,
Rash is one of the rarest and mildest side effects of ibuprofen. More serious side effects include asthma and wheezing.
It has nothing to do with drug interaction or food intake. It usually results from a tendency of an individual to develop such an allergic reaction.
Only your doctor can judge if it requires more attention and may be avoiding the use of that drug completely.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here